I took oxicontin in ever increasing dosages for ten years. I had very bad arthritis pain and I chose opiates. As THE HEALTHIEST of all the pain meds I researched. After ten years I was up to six 80mg pills a day, which could kill some people, AND Norco, for breakthrough pain. At the point where it finally dawned on me that I needed a hip replacement instead of more drugs. But what in the world would they use for pain management after the surgery? Clearly I had to quit. So I went on line to see what withdrawal symptoms I was facing. Horror stories that you no doubt have read...nausea, anxiety, blurred vision, sweating, rlm and any number of pains, including stomach cramps, abdominal pain...on and on. I was scared. But, I tapered off over a period of a month, ending only with a couple of narco a day before i stopped. I was a little anxious (mostly because of the stories) so I took a .5 mg Xanax for the first week. But otherwise, the only symptom I ever suffered we're stomach pain..and that turned out to be an infected gall bladder that hadn't worked in years and which pain had been masked by the oxi. DON'T STOP SUDDENLY, and don't believe everything you hear about withdrawal...it's mostly fear. I love my new hip and feel no desire for oxi at all. Good luck
What a positive story. So often we do focus on the hell of detox instead of the bigger picture of a life of freedom from the pills that controlled us. Congrats for taking the brave step to reclaim your life. Time to take that new hip out dancing and celebrate your new found sobriety. Thanks so much for sharing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.